Alert archive / Mississippi / Wind Advisories in 2022
Wind Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 12, 2022, 2:50 PM CDT for 4 states. It took effect at Apr 13, 2022, 9:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 2:50 PM CDT (19:50 UTC)
- In effect from
- Apr 13, 2022, 9:00 AM CDT
- Expired
- Apr 13, 2022, 9:51 PM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.6
The text
As transmitted.
916 WWUS74 KMEG 121950 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 250 PM CDT Tue Apr 12 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-130400- /O.NEW.KMEG.WI.Y.0008.220412T1950Z-220413T0000Z/ /O.NEW.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 250 PM CDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...For the first Wind Advisory, south winds 15 to 25 mph with gusts up to 35 mph. For the second Wind Advisory, south winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 9 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ003-020-050-051-089-130400- /O.NEW.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/ Weakley-Gibson-Haywood-Crockett-Fayette- Including the cities of Martin, Dresden, Humboldt, Milan, Brownsville, Alamo, Somerville, and Oakland 250 PM CDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Weakley, Gibson, Haywood, Crockett and Fayette Counties. * WHEN...From 9 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SJM
7 follow-up statements
508 WWUS74 KMEG 130001 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 701 PM CDT Tue Apr 12 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001-002-019-048-049-088-130800- /O.EXP.KMEG.WI.Y.0008.000000T0000Z-220413T0000Z/ /O.CON.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale- Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 701 PM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... ...WIND ADVISORY FOR TODAY HAS EXPIRED... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...9 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TNZ003-020-050-051-089-130800- /O.CON.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/ Weakley-Gibson-Haywood-Crockett-Fayette- Including the cities of Martin, Dresden, Humboldt, Milan, Brownsville, Alamo, Somerville, and Oakland 701 PM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Weakley, Gibson, Haywood, Crockett and Fayette Counties. * WHEN...From 9 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MJ
517 WWUS74 KMEG 130539 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1239 AM CDT Wed Apr 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001>003-019-020-048>051-088-089-131345- /O.CON.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Dyer- Gibson-Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 1239 AM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...9 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
099 WWUS74 KMEG 130840 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 340 AM CDT Wed Apr 13 2022 MSZ002>006-009-013>017-021>024-TNZ004-021-022-052>055-090>092- 132100- /O.EXB.KMEG.WI.Y.0009.220413T1400Z-220414T0600Z/ Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Henry-Carroll-Benton TN-Madison-Chester-Henderson-Decatur- Hardeman-McNairy-Hardin- Including the cities of Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 340 AM CDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...The entire Mid-South. * WHEN...From 9 AM this morning to 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008- 010>012-020-TNZ001>003-019-020-048>051-088-089-132100- /O.EXT.KMEG.WI.Y.0009.220413T1400Z-220414T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Dyer- Gibson-Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 340 AM CDT Wed Apr 13 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...The entire Mid-South. * WHEN...From 9 AM this morning to 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
001 WWUS74 KMEG 131150 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 650 AM CDT Wed Apr 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-132100- /O.CON.KMEG.WI.Y.0009.220413T1400Z-220414T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 650 AM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...The entire Mid-South. * WHEN...From 9 AM this morning to 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
517 WWUS74 KMEG 132045 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 345 PM CDT Wed Apr 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-140600- /O.CON.KMEG.WI.Y.0009.000000T0000Z-220414T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 345 PM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...The entire Mid-South. * WHEN...Through 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
456 WWUS74 KMEG 140154 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 854 PM CDT Wed Apr 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-140600- /O.CON.KMEG.WI.Y.0009.000000T0000Z-220414T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 854 PM CDT Wed Apr 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...The entire Mid-South. * WHEN...Through 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
342 WWUS74 KMEG 140251 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 951 PM CDT Wed Apr 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-140400- /O.CAN.KMEG.WI.Y.0009.000000T0000Z-220414T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 951 PM CDT Wed Apr 13 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished across the Mid-South this evening. Thus the Wind Advisory has been canceled. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:59 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 12, 12:59 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1259 PM CDT Tue Apr 12 2022 .UPDATE... Updated for 18z Aviation Discussion && .PREV DISCUSSION... /issued 1231 PM CDT Tue Apr 12 2022/ DISCUSSION... Upper level ridging is building ahead of the approaching upper trough. As a result there is a good deal of sunshine across the Mid-South and temps will climb to 80 or above across a good deal of the area. Good mixing is bringing gusty winds to the surface today. Will monitor for possible wind advisory. Next round of convection will begin moving into the area this evening as a shortwave trough rotates through the Lower MS Valley. Storms will push NE across the Mid-South overnight and exit West TN by mid morning Wed. Some storms could be severe with damaging winds, large hail and a tornado possible. Best chances will probably be across eastern AR and NW MS where best instability will be found overnight. Locally heavy rainfall is also possible overnight with amounts averaging around an inch and isolated amounts over 2 inches. SJM PREV DISCUSSION... /issued 453 AM CDT Tue Apr 12 2022/ DISCUSSION...Surface analysis early this morning places a cold front/quasi-stationary boundary from the Ohio Valley back through Southeast Missouri, Northwest Arkansas, and the Red River Valley of Oklahoma and Texas. GOES-16 satellite and KNQA WSR-88D radar trends still indicate showers and thunderstorms occurring over portions of Northeast Arkansas, the Missouri Bootheel, West Tennessee near the Tennessee River and extreme Northeast Mississippi. These showers and thunderstorms are associated with a mid-level shortwave trough that is about to depart the Mid-South. As of 3 AM CDT, temperatures across the Mid-South are in the 60s across most locations. Severe thunderstorm potential tonight through Wednesday evening remain the predominant concern in this morning's forecast issuance. Shortwave ridging is expected to gradually build into the Mid- South this morning as the shortwave departs the Mid-South. This will result in showers and thunderstorms gradually coming to an end this morning. Thus, a relatively dry forecast for much of the area through at least early to perhaps mid-afternoon due to lacking triggering mechanism. Temperatures this afternoon will warm into the upper 70s to lower 80s. Short term models indicate a shortwave embedded within southwest flow aloft will move into the Lower Mississippi Valley tonight. This shortwave combined with an 850 low level jet increasing to 50 kts, 0-6 km bulk shear values around 45 kts, moderately steep to steep 700-500 mb layer mid level lapse rates, 0-1 km storm relative helicity values at or above 300 m2/s2, and mixed layer CAPE values between 1000-1500 J/kg support the potential for severe thunderstorms across the Mid-South this evening into early Wednesday morning. Large hail and damaging winds will be the primary severe weather threats along with the potential for a tornado or two especially along and west of the Mississippi River. Localized heavy rainfall will also be possible. Models continue to indicate the potential for a significant severe weather episode across much of the Mid-South Wednesday afternoon into Wednesday evening as a strong upper level trough and associated cold front move through the Lower Mississippi Valley. This morning's short term and Convective Allowing Model runs suggest a mixed mode of a Quasi-Linear Convective System (QLCS) along the front and supercell thunderstorms out ahead of the front. Showers and thunderstorms from tonight's convection is expected to depart the Mid-South by Wednesday morning. This will allow the atmosphere to recover with surface based CAPE values increasing to or above 2000 J/kg. This instability combined with steep mid-level lapse rates, 0-1 km storm relative helicity values above 300 m2/s2, favorable upper level divergence and speed/directional shear support the potential for severe thunderstorms and tornadoes. A few of the tornadoes could be strong. Large to very large hail, damaging winds and tornadoes will will be threats for thunderstorms that become severe. In addition, localized heavy rainfall will also possible. In addition, a Wind Advisory may be needed for strong south winds along and west of the Mississippi River Wednesday afternoon into Wednesday evening. Long term models indicate cooler and drier air will filter in behind the cold front for Thursday and Thursday night bringing a break in the active weather pattern. This will be short lived as showers and thunderstorm chances will return for Friday into the Easter weekend as the front attempts to work its way back north as a warm front on Easter Sunday and a trailing cold front Sunday night across the Lower Mississippi Valley. At this time, it appears the best instability and strong/severe thunderstorm potential may reside over Southern Mississippi with this late weekend system but will continue to be monitored in subsequent model runs for any progression to the north and inclusion into the Hazardous Weather Outlook. CJC && .AVIATION... Breezy conditions prevail this afternoon as wind gusts approach 30kts across many locations. A cu field has also developed over area though most sites remain VFR. Expect mainly VFR to MVFR conditions through most of the TAF period. Some LLWS will be possible at JBR around 13/05z as a LLJ strengthens to our west. The potential for LLWS will need to be monitored at MEM and possibly TUP later in the period. Latest CAMs (Convective Allowing Models) have showers development across the southwest shortly after 13/00z with thunderstorms around 06z. A TSRA was introduced at MEM at 07z as there could be an initial push of convection for a few hours before showers prevail. Southerly winds are expected to remain breezy through the period with gusts nearing 30kts. Cigs will gradually lower through the period. 17 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 12, 5:01 AM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 501 AM CDT Tue Apr 12 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-131100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 501 AM CDT Tue Apr 12 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this evening into early Wednesday morning across much of the Mid-South, especially along and west of the Mississippi River. Large hail, damaging winds, and tornadoes will be possible with thunderstorms that become severe. Heavy rainfall will also be possible with any slow moving thunderstorms which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An increased potential exists for severe thunderstorms across the entire Mid-South Wednesday afternoon into Wednesday evening. Tornadoes, large hail and damaging wind all are possible with thunderstorms that become severe. Heavy rainfall and flash flooding will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight and again Wednesday afternoon into Wednesday evening.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 42 min |
| Apr 11, 9:41 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 24 hr |
| Apr 12, 12:12 AM CDT | Special Weather Statement | MEG | Fayette | 33 min |
| Apr 12, 1:01 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 29 min |
| Apr 12, 2:44 PM CDT | Flood Watch | MEG | Benton, Carroll, Dyer, Gibson, Henry, Lake and 2 more | 30 hr |
| Apr 12, 2:50 PM CDT | Wind Advisory | MEG | Dyer, Lake, Lauderdale, Obion, Shelby, Tipton | 4 hr |
| Apr 11, 10:40 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 50 min |
| Apr 11, 11:09 PM CDT | Special Weather Statement | MEG | DeSoto | 36 min |
| Apr 11, 11:57 PM CDT | Special Weather Statement | MEG | DeSoto | 33 min |
| Apr 12, 12:37 AM CDT | Special Weather Statement | MEG | DeSoto | 23 min |
| Apr 12, 1:26 AM CDT | Special Weather Statement | MEG | Benton, Marshall | 34 min |
| Apr 12, 1:57 AM CDT | Special Weather Statement | MEG | Tippah | 48 min |
| Apr 12, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 50 min |
| Apr 12, 6:40 PM CDT | Special Weather Statement | MEG | Quitman | 35 min |
| Apr 11, 7:40 PM CDT | Areal Flood Advisory | MEG | Greene | 3 hr |
| Apr 11, 10:27 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 48 min |
| Apr 12, 12:35 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 40 min |
| Apr 12, 1:14 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 46 min |
Nearby
Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.